It is currently Sat Aug 19, 2017 6:43 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Long/short lasting....??
PostPosted: Thu Aug 11, 2011 11:17 pm 
Offline
New Poster
New Poster
User avatar

Joined: Thu Aug 11, 2011 10:06 pm
Posts: 2
I've been on Suboxone 8mg (avg 2 p/day) for about 2 years and i've encountered this problem throughout the entire time.

I break the 8mg pill into quarters and take those throughout the day. During the last few months I manage between only having to take only 1 to 1 1/2 pill a day.

My question is why is it that sometimes a quarter of a pill can last me like up to 8 hours and sometimes i start feeling sick (just the early onset of the yawns, watery eyes and exhaustion) after only 2 hours or so? Sometimes i understand if i eat too much the effect seems to wear off faster or if I drink a couple beers the effect definitley wears off but i'm trying to understand a regular day to day problem i encounter.

I really would like some help with this and see if anyone understands what i mean.

Thank you in advance for anyone that can shed some light or understanding!!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 11, 2011 11:52 pm 
I am sure that someone with tons of experience will come along with advice. I would think that since you have been on for 2 years, your body may be building up some tolerance to the suboxone.

I always thought subs should be taken at fairly regular times throughout the day, at the same dose, just to maintain a stable blood level. It could also be related to how you take it and your intake of food or liquids 30 min before or after the dose.

I don't think it was meant to be used as a PRN med. I would think you are at risk for kindling your brains opiate receptors....just a thought. I am sure you are checking the forum as well and I am sure this has been a common problem...
Take care, Robin


Top
  
 
 Post subject:
PostPosted: Fri Aug 12, 2011 2:05 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
You're prescribed 16 mg per day and you take it by dissolving 2 mg pieces at various intervals throughout the day? And you've been experiencing withdrawals between dosing? I'd say that it's directly related to how you dose. Suboxone, with it's long half life (on average 37 hours), is intended for once daily (or even every other day) dosing. Now this doesn't apply if you're on suboxone for chronic pain. Although even as a pain patient, that's a rather unusual dosing pattern, but hey, if it works, more power to you!

If you're not a pain patient, you might want to speak to your doctor about it, unless s/he leaves the dosing up to you. If that's the case, then I'd suggest taking the bulk, if not all, of your sub dose in the am. You're on a high enough dose that you shouldn't be having any withdrawals. I really think that will solve your problem. I'm thinking that you might be getting really crappy absorption with those tiny pieces of sub.

Let us know what happens.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Bing [Bot] and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group